MAUDE Adverse Event Report: COVIDIEN 401 DENTAL NDL 30SH; NEEDLE, DENTAL

COVIDIEN 401 DENTAL NDL 30SH; NEEDLE, DENTAL
Model Number 8881401072
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that a monoject needle broke in the patient¿s mouth during a procedure.The needle separated the upper left vestibule and the patient required surgery to remove it.The patient had to be sent to a hospital because the needle could not be removed by the dentist or oral surgeon without possibly causing serious damage.The doctor said he wasn¿t doing anything different than usual during his 15 years of dentistry.It was a routine anesthetizing on a (b)(6) year-old female.The dentist used a 30-gauge short monoject needle and was doing the upper and lower left.He gave a lower left block which went fine.He then gave an upper left injection to the #14, 15 area and the injection went smoothly with no movement nor jumping from the patient.When he pulled out from the mouth, he saw that the whole needle from the hub down, was gone.By this point the patient had closed her mouth.When he had her open her mouth back up, he did not see any of the needle.He immediately took an x-ray to confirm and saw that the needle was inside the patient¿s mouth.He sent the patient to (b)(6) and was notified by the patient¿s lawyer to send patient records.
 
Additional Manufacturer Narrative
One sample was received for evaluation and the reported condition was confirmed; however, a root cause could not be determined.A review of the device history record did not show any issues noted within the manufacturing or assembly process that would have contributed to this event.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.This lot met all defined acceptance requirements and was released.The investigation did not identify a systemic issue with the product or process, no trend exists for the failure mode, and a specific root cause could not be identified based on the available information.This information will be utilized for trending purposes and additional actions will be initiated, if applicable.

Brand Name
401 DENTAL NDL 30SH
Common Device Name
NEEDLE, DENTAL
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
Manufacturer (Section G)
COVIDIEN
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12477852
Report Number1017768-2021-00983
Device Sequence Number19818408
Product Code DZM
UDI-Device Identifier10884521002906
UDI-Public10884521002906
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881401072
Device Catalogue Number8881401072
Device Lot Number034217
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient SexFemale